Hi I am sorry no one has answered yet, I will try. I do not think the serious side effects bring on any disease.
Some times after treatment there are lingering side effects however they do slowly or slooowy go away. Everyone is different so it is hard to say how each person will react and who will have lingering side effects.
I have read that some people do think that their arthritis may have been exacerbated or sped up by the treatment but I do not think tx gives you a disease
I hope this helps, for right now. If not please ask and I will try to answer. Perhaps a more knowledgeable person who can speak of these things in medical terms will come along. I am more of a support person trying to help
"do the serious side effects bring on or end up as deseases in our body's. can the treatments and side effects be a precurser to the desease symptoms a person is experiencing? "
Most people do not have serious residual side effects from the drugs after ending treatment, at least not once the drugs are out of the system, which can take months.
On the other hand, the treatment can sometimes cause autoimmune diseases to manifest themselves.
However, not treating Hep C can also cause autoimmune disorders to manifest themselves.
Personally, I am betting on the treatment (and I am 38 weeks through 48 weeks of treatment). I would rather take my chances with the meds than take my chances with untreated Hep C, especially since I have already had some major problems caused by Hep C itself.
The following article discusses both autoimmune diseases triggered by use of Interferon and autoimmune diseases caused by Hep C itself.
"Patients with viral and autoimmune hepatitis are at increased risk for developing several different autoimmune disorders.
Several different autoimmune diseases are known to occur in persons with viral and autoimmune hepatitis. Patients with hepatitis A, hepatitis B, and hepatitis C are at risk for developing autoimmune hepatitis and Guillain-Barre syndrome. Patients with hepatitis B and C are also at risk for developing conditions of autoimmune glomerulonephritis, vasculitis, and cryoglobulinemia, which is described later in this article. Both vitiligo and Behcet's disease are considered to be extrahepatic (affecting organs other than the liver) manifestations in patients with hepatitis C. In addition, patients using interferon therapy for hepatitis B or C are at risk for developing several different autoimmune disorders such as autoimmune thyroid disease and multiple sclerosis.
Interferon is an immune system chemical known as a cytokine. Normally, when the immune system responds to viral infection, it produces adequate interferon, which promotes recovery from infection. However, in certain infections including hepatitis B and hepatitis C, the immune system becomes overwhelmed and is unable to produce adequate interferon. Consequently, therapies containing interferon alpha or pegylated interferon alpha are effective therapies for hepatitis. Because interferon stimulates the immune system, it's a well known autoimmune disease trigger. Insulin dependent diabetes mellitus (IDDM), Graves' disease, Hashimoto's thyroiditis and multiple sclerosis are common occurrences in patients using interferon therapy for viral hepatitis.
As many as 40 percent of patients with chronic hepatitis C go on to develop cryoglobulinemia, a condition of elevated cryoglobulin levels. Cryoglobulin proteins precipitate, forming solid compounds in cold temperatures. When patients with cryoglobulinemia are exposed to the cold their blood vessels become clogged and inflamed, which causes a condition of palpable purpura (characterized by small purple bruises), which causes bleeding into the skin. About half of all patients with hepatitis C and cryoglobulinemia experience symptoms.
Patients with cyroglublinemia may develop type I, type II, type III or essential mixed cryoglobulinemia. Patients with type I cryoglobulinemia develop increased blood viscosity and are at risk for lymphoma, multiple myeloma, and Waldenstrom's macroglublinemia. Patients with type II and type III cryoglobulinemia are more likely to develop vasculitis, purpura, kidney disease and peripheral neuropathy. Patients with essential mixed cryoglobulinemia are more likely to have vasculitis involving the smaller blood vessels of the skin, kidneys and gastrointestinal tract with symptoms of hyperpigmentation, muscle pain, itching, ulcerations, arthritis and fatigue.
Besides purpura, patients may develop kidney problems such as glomerulonephritis, peripheral neuropathy, Sjogren's syndrome, and arthritic symptoms. Furthermore, patients with chronic hepatitis C and cryoglobulinemia have a higher risk for liver disease that progresses to cirrhosis. Interferon may help reduce this progression. And although interferon is known to trigger autoimmune disease development, patients with hepatitis and extrahepatic autoimmune manifestations such as cryoglobulinemia or vasculitis show improvement in these extrahepatic manifestations when they use interferon therapy. Chronic hepatitis C is also associated with pain syndromes including fibromyalgia."
Thank you, I had cryoglobulinemia and it was not fun. It is gone along with the HCV
Thanks Pooh, for posting that excellent article!
thankyou for your answer, but if you had really done your homework, the treatment might help the chronic hep C to a point but... there are those of us who were or are not in the catagory of chronic... low end case, who had the treatment and was at a zero viral load,and after off the treatment, speaking for myself.... never got over the side effects. I got the flu and my viral load went up slightly in the low case senairo again.
Freaking out that it would come back, I after 2 years clean, decided to try it again. letting the side affect go in my mind from prior treatment 2 years earilier. My point is that I was never chronic and my liver was normal, but the thought of having this desease scared me.
I began the treatment program again. I had terrible side effects from day 1, unlike before when it took the full 52 weeks, I was deathly sick, had to have a blood transfusion 1 month into the incevik and riboviron, 2 pints of blood from the hospital,. I had serious changes in all my blood work and reached the end treatment finally for the incevik, a total of 12 weeks.. at what cost? I have continued with the treatment and lasted another month. I want you to reread your article carefully. I am an in-depth biologist , (retired) and want you to know that yes those side affects happen, and yes they do cause serious deseases to manifest in your body.the warning from pegasys company states that the medication may CAUSE or WORSEN some serious medical conditions, which include:
immine disorders - thus may CAUSE or WORSEN rheumatoid arthritus, may CAUSE or WORSEN Lupus (the body's circulation problems) or again MAY CAUSE OR WORSEN infections such as BONE MARROW SUPPRESSION... THEN THEY ISSUE A WARNING... seek immediate medical attention if you develop any serious symptoms or side effects. and that these side effects may only occur infrequently, BUT SOME MAY BE FATAL.
would this statement not really get you thinking.I never had any serious deseases but thought that the hep c would kill me. how irronic. those serious side effects are all that occur in our bodies, for some of us. I never experienced any thing like this before on the treatment. I did my research and found that those side effects cause or worsen desease that dvelop from the side effects. look up myelodysplastic syndrome.. this is PRELEUKEMIA, which is a form of MDS that rapidly progresses to AML...upon looking further in my research, I found that the causes can already be in your genetic makeup and the treatment may have worsened those preordained deseases, or that the chemo like drugs that we have ingested over a long period of time compounded with the re-introduction of a newer stronger chemo drug, over a period of 4 months CAUSED a very bad OVERLOAD of toxic chemo compound CAUSED the deases to manifest and I am now with a desease taht is fatal, really is no cure.. so yes, how IRRONIC. I took the treatment to avoid death from hep c but ended up anyway with another life threatning desease that is here to stay. Get the truth before the treatments and make sure the your genetic makeup within the family does not have these precursers for the deseases and for your own sanity.. Please stop if you are having serious effects that lead to that article you published. Those toxins of the chemical residues do not just wash out of our body's with all that water we are told to drink. I almost forgot.. the most important of all of this experience. now the medical field will want you to take another type of chemo that can not cure the desease that developed over the toxic overload to begin with...Now do I want to wait out my death sentence of 2 years or prolong it for 5... who wins. the medical field who keeps us there. I am mad and glad too air out my frustration of being lied to and ending up in this fatal position.Was it worth it NO...
please read my other reply i just wrote and after being hospitalized and given my last rites.. catholic... and sent home with a stronger dose of morphine 3 times aday. the research speaks for it self. the first 52 weeks never produced any serious side effects. after 2 years you would have thought those chemical compounds would have left but they did not and with the newer treatment second trail the overload of these compounds was to much.please read my responce i posted today.